Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2005, 7:32 PM CST for 4 counties in Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:32 PM CST (01:32 UTC)
- Expired
- Mar 30, 2005, 8:30 PM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 310133
SVRJAN
MSC023-061-075-101-310230-
/O.NEW.KJAN.SV.W.0151.050331T0132Z-050331T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...MERIDIAN STATION...MERIDIAN
SOUTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 830 PM CST
* AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES WEST OF PAULDING...OR ABOUT 18 MILES SOUTH OF NEWTON...AND
MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSE HILL BY 745 PM CST
NELLIEBURG BY 815 PM CST
6 MILES NORTHWEST OF MERIDIAN BY 820 PM CST
6 MILES NORTHWEST OF MARION BY 825 PM CST
MERIDIAN STATION BY 830 PM CST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SIGNIFICANT DAMAGE.
LAT...LON 3209 8930 3198 8911 3230 8842 3258 8839
3258 8870
$$
RBH2 follow-up statements
000
WWUS54 KJAN 310155
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST WED MAR 30 2005
MSC023-061-075-101-310230-
/O.CON.KJAN.SV.W.0151.000000T0000Z-050331T0230Z/
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
755 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR
LAUDERDALE...SOUTHEASTERN NEWTON...NORTHERN JASPER AND NORTHWESTERN
CLARKE COUNTIES...
AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HICKORY...OR ABOUT 11 MILES EAST OF NEWTON...MOVING
NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I-20 EXIT 121 AT CHUNKY AND 7 MILES NORTHWEST OF I-59 EXIT 142 AT
SAVOY BY 800 PM CST
I-20 EXIT 129 US HWY 80 AND I-20 EXIT I-59 W BY 805 PM CST
NELLIEBURG...I-20 EXIT I-59 E AND MERIDIAN BY 810 PM CST
8 MILES NORTHWEST OF I-20 EXIT 157B HWY 45 BY 815 PM CST
MARION BY 820 PM CST
MERIDIAN STATION BY 825 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3209 8930 3198 8911 3230 8842 3258 8839
3258 8870
$$
RBH000
WWUS54 KJAN 310221
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST WED MAR 30 2005
MSC061-310231-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-050331T0230Z/
JASPER MS-
821 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
LAT...LON 3218 8891 3222 8859 3230 8842 3258 8839
3258 8870 3223 8914 3223 8891
$$
MSC023-075-101-310230-
/O.CON.KJAN.SV.W.0151.000000T0000Z-050331T0230Z/
CLARKE MS-NEWTON MS-LAUDERDALE MS-
821 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR
LAUDERDALE...SOUTHEASTERN NEWTON AND NORTHWESTERN CLARKE COUNTIES...
AT 819 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MERIDIAN STATION...
MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3218 8891 3222 8859 3230 8842 3258 8839
3258 8870 3223 8914 3223 8891
$$
RBHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:50 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 30, 3:50 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CST WED MAR 30 2005 .SHORT TERM...A SIGNIFICANT SEVERE WEATHER EVENT IS ON TAP TONIGHT. STRONG LOW LEVEL MOISTURE TRANSPORT (340K+ 850MB THETAE RIDGE AXIS THROUGH NORTH CENTRAL GULF) LATE THIS AFTERNOON COMBINED WITH COLD MID LEVEL TEMPERATURES (500MB TEMPS -12 DEG G) IS YIELDING STEEP MID LEVEL LAPSE RATES AND GREAT CONVECTIVE INSTABILITY. DEEP LAYER SHEAR HAS INCREASED TO 50KT IN 0-6KM LAYER...AND 0-1KM SHEAR HAS INCREASED TO >20KTS. A CAPPING INVERSION 750MB IS LIMITING THE DEVELOPMENT OF DEEP CONVECTION ATTM...BUT THE CONTINUED MOISTURE TRANSPORT COMBINED WITH WEAK UPWARD FORCING AND AN APPROACHING PSEUDO-DRYLINE WILL ALLOW FOR THUNDERSTORMS TO ERUPT QUICKLY EARLY THIS EVENING. THINKING HAS NOT CHANGED MUCH IN TERMS OF CONVECTIVE EVOLUTION: TSTM INITIATION IS MOST LIKELY TO OCCUR OVER NRN PORTIONS OF THE OUTLOOK AREA IN NOSE OF STRONG LOW LEVEL THETAE RIDGE...WHERE THE CAP WILL ERODE MORE QUICKLY...AND THEN IT SHOULD DEVELOP SOUTHWARD AS THE NIGHT WEARS ON. GIVEN THE DEGREE OF INSTABILITY AND DEEP LAYER SHEAR EXPECTED (0-6KM SHEAR 50KM)...FAIRLY GOOD COVERAGE OF SEVERE WEATHER IS A STRONG POSSIBILITY AND THE RISKS FOR LARGE HAIL/DMG WINDS/TORNADOES ARE BEING CONVEYED IN THE HWO. ALSO OF SIGNIFICANCE IS THE RISK FOR HEAVY RAINFALL LATE TONIGHT INTO THE EARLY MORNING HOURS THURSDAY...ESPECIALLY TO THE EAST OF INTERSTATE 55. MODELS ARE IN AGREEMENT ON KEEPING A RESERVOIR OF HIGH CONVECTIVE INSTABILITY AND PRECIPITABLE WATER (1.50 INCHES) UPSTREAM FROM TSTM ACTIVITY THAT DEVELOPS OVERNIGHT. CONVECTIVE PRECIPITATION OVER THE SOUTHEAST WILL BE PERSISTENT AS IT CONTINUES TO BE FED FROM THIS MOIST AND UNSTABLE AIRMASS...AND THIS COULD RESULT IN LOCALIZED VERY HEAVY RAINFALL TOTALS. EXPECT A RELATIVE LULL IN THE ACTION FROM MID MORNING UNTIL LATE AFTERNOON THURSDAY. THE PRIMARY SHORTWAVE TROUGH WILL BEGIN TO APPROACH LATE IN THE DAY...RESULTING IN A RAPID INCREASE IN CONVECTIVE PRECIPITATION THURSDAY EVENING. GENERALLY SPEAKING... SEVERE WEATHER IS LIKELY TO OCCUR THURSDAY NIGHT AS DEEP LAYER SHEAR WILL BE STRONG AND CONVECTIVE INSTABILITY SHOULD BE GREAT...BUT FORECAST DETAILS ARE NOT OF HIGH CONFIDENCE AS MUCH WILL DEPEND ON WHAT HAPPENS TONIGHT. MODELS DO SUGGEST THAT AN EAST-WEST ORIENTED BOUNDARY WILL SET UP SOMEWHERE BETWEEN I-20 AND HWY 82...AND THIS COULD CERTAINLY ENHANCE SEVERE WEATHER POTENTIAL IF IT HAPPENS. BEST GUESS AT THIS TIME IS THAT SOME SORT OF LINEAR CONVECTIVE SYSTEM WILL DEVELOP OVER THE ARKLATEX REGION IN THE EVENING AND SWEEP EASTWARD ACROSS THE REGION...BRINGING THE POTENTIAL FOR SEVERE WEATHER AND VERY HEAVY RAINFALL. DEPENDING ON HOW MUCH RAIN OCCURS TONIGHT...ADDITIONAL HEAVY RAIN THURSDAY NIGHT COULD RESULT IN FLOODING PROBLEMS. /EC/ .LONG TERM...FRI BULK OF PRECIP LOOKS TO BE INTO AL BUT THERE WILL STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS CAA SQUEEZES EVERYTHING OUT OF THE ATMOSPHERE. ONE PROBLEM WE WILL HAVE FRI WILL BE WINDS. H925 WINDS AT H925 ARE UP TO 30KTS. WITH STRONG CAA IN THE MID LEVELS...UNIDIRECTIONAL WINDS UP TO H7 AND 6 HR SFC PRESSURE RISES B/T 7 AND 8 MB DURING THE AFTERNOON AND EVENING HRS...WE WILL HAVE NO PROBLEM TRANSPORTING THESE STRONGER WINDS DOWN TO THE SFC. A WIND ADV WILL POSSIBLY BE NEEDED FOR THE FRI AFTERNOON/EVENING. WINDS WILL FINALLY BEGIN TO DIE DOWN LATE SAT MORNING AS THE STRONG CAA IN THE MIDLEVELS MOVES TO THE EAST. AFTER AN ACTIVE 48HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES THE LANDSCAPE SAT THROUGH MIDDAY MONDAY. NW WINDS IN THE LL WILL KEEP TEMPS BELOW NORMAL SAT BUT BY SUN WEST WINDS IN THE LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS WARM FROM 2C FRI TO CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO H85 MAY BE A PROBLEM UNTIL MONDAY WHEN WINDS BECOME MORE UNIDIRECTIONAL UP TO THAT LEVEL. SFC MOISTURE FROM RAINS THU AND INTO FRI WILL HELP KEEP TEMPS DOWN AS WELL. I WILL USE H925 TEMPS AS A BASE FOR FORECAST HIGHS SAT AND SUN KEEPING TEMPS AT OR JUST BELOW MEX GUIDANCE AND THEN I WILL USE H85 TEMPS FOR MON HIGHS. BY MON AFTERNOON THE SFC HIGH WILL BE SITUATED JUST OFF THE SESTRN CONUS AND SOUTHERLY WINDS WILL ONCE AGAIN TRANSPORT MOISTURE BACK INTO THE REGION. THIS IS AGREED BY ALL OF THE EXTENDED RANGE MODELS. A STRONG S/W WILL APPROACH OUT OF THE NW LATE TUE AND THIS WILL BRING SHRA AND TSRA BACK INTO THE FORECAST BY LATE TUE/EARLY WED. /CAB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: CAB
Hazardous weather outlook, Mar 30, 3:39 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 339 PM CST WED MAR 30 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 312139- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 339 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS TONIGHT FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI ALONG AND EAST OF A GRENADA...TO VICKSBURG...TO NATCHEZ LINE. THE REMAINDER OF THE FORECAST AREA WILL BE UNDER A SLIGHT RISK FOR SEVERE WEATHER. SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH GOLFBALL SIZE HAIL OR LARGER POSSIBLE WITH A FEW STORMS. TORNADOES ARE ALSO A POSSIBILITY...ESPECIALLY IN THE PORTION OF THE FORECAST AREA COVERED BY THE MODERATE RISK. SOUTHERLY WINDS WILL CONTINUE TO BRING GULF MOISTURE INTO THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON WHILE A DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL MOVE INTO THE MIDDLE MISSISSIPPI VALLEY. THIS FEATURE IS EXPECTED TO PUSH A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI TONIGHT. AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING WINDS THIS EVENING. IN ADDITION...INCREASING LOW LEVEL WIND SHEAR THIS EVENING ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WILL GIVE STORMS HERE AN ENHANCED POTENTIAL TO PRODUCE TORNADOES. THUNDERSTORM ACTIVITY IS EXPECTED TO CONSOLIDATE INTO LINES AND CLUSTERS LATE TONIGHT AS PRECIPITATION BECOMES MAINLY CONFINED TO EASTERN MISSISSIPPI AFTER MIDNIGHT. THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS. HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK. ...FLOODING... LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL TOTALS OVER 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY MORNING. A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE FORECAST AREA. THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS. THIS IS DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE. IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON AREAS OF ALREADY-SATURATED GROUND. LOCAL STORM TOTALS OF 3 TO 5 INCHES ARE EXPECTED. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED ACROSS THE FORECAST AREA STARTING LATE THIS AFTERNOON AND INTO TONIGHT. ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT FOR MOST OF THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR PORTIONS OF THE REGION DURING THE DAY TOMORROW. OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 30, 6:54 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 3 SW BROOKLYN 31.02N 89.22W
03/30/2005 0.25 INCH FORREST MS EMERGENCY MNGR
PEA HAIL
&&
BYRDLocal storm report, Mar 30, 6:58 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 3 SW BROOKLYN 31.02N 89.22W
03/30/2005 1.00 INCH FORREST MS EMERGENCY MNGR
QUARTER SIZED HAIL
&&
WILSONLocal storm report, Mar 30, 7:02 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MOUNT OLIVE 31.76N 89.66W
03/30/2005 0.25 INCH COVINGTON MS BROADCAST MEDIA
PEA SIZED HAIL
&&
WILSONSpecial weather statement, Mar 30, 7:08 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 708 PM CST WED MAR 30 2005 MSZ025>033-035>039-042>066-072>074-310700- ADAMS MS-ATTALA MS-CARROLL MS-CHOCTAW MS-CLAIBORNE MS- CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS-FORREST MS- FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS- JASPER MS-JEFFERSON MS-JEFFERSON DAVIS MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS- LEFLORE MS-LINCOLN MS-LOWNDES MS-MADISON MS-MARION MS- MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS- WARREN MS-WEBSTER MS-WINSTON MS-YAZOO MS- TORNADO WATCH NUMBER 107 REMAINS VALID UNTIL 1 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 42 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... VICKSBURG...GREENWOOD...WEST POINT...COLUMBUS...BROOKHAVEN... NATCHEZ...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH... CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...YAZOO CITY... BAY SPRINGS...HEIDELBERG...FAYETTE...PORT GIBSON...MACON... BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION... DECATUR...CONEHATTA...GRENADA...STARKVILLE...PRENTISS... BASSFIELD...PHILADELPHIA...PEARL RIVER...MONTICELLO... NEW HEBRON...WINONA...COLUMBIA...VAIDEN...NORTH CARROLLTON... CARROLLTON...MERIDIAN...ACKERMAN...WEIR...WEST HATTIESBURG... LUMBERTON...PURVIS...EUPORA...MABEN...MATHISTON...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA... JACKSON...COLLINS...MOUNT OLIVE...LOUISVILLE...BUDE...ROXIE... MEADVILLE...HATTIESBURG...DE KALB AND SCOOBA 03
Local storm report, Mar 30, 7:14 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 N TAYLORSVILLE 31.86N 89.43W
03/30/2005 0.88 INCH SMITH MS LAW ENFORCEMENT
NICKEL SIZED HAIL
&&
WILSONLocal storm report, Mar 30, 7:21 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL BAY SPRINGS 31.98N 89.28W
03/30/2005 1.00 INCH JASPER MS EMERGENCY MNGR
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:32 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 43 min |
| Mar 30, 6:43 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 62 min |
| Mar 30, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Mar 30, 7:26 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton, Scott, Smith | 49 min |
| Mar 30, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 63 min |
| Mar 30, 8:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 58 min |
| Mar 30, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 64 min |
| Mar 30, 8:37 PM CST | Severe Thunderstorm Warning | JAN | Clay | 53 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
| Mar 31, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Mar 31, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 24 min |
| Mar 31, 1:18 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 27 min |
| Mar 31, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 56 min |
| Mar 31, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Mar 31, 1:45 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 75 min |
| Mar 31, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Mar 31, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 64 min |
| Mar 31, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Mar 31, 2:34 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 41 min |
| Mar 31, 2:37 AM CST | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Mar 31, 3:18 AM CST | Flash Flood Warning | JAN | Lauderdale, Newton | 3 hr |
| Mar 31, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 64 min |
| Mar 31, 3:52 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
| Mar 31, 3:52 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 23 min |
| Mar 31, 4:05 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 55 min |
| Mar 31, 4:41 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 3 hr |
| Mar 31, 4:46 AM CST | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| Mar 31, 6:10 AM CST | Flash Flood Warning | JAN | Lamar, Marion | 3 hr |
| Mar 31, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 68 min |
| Mar 31, 6:29 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
| Mar 31, 7:04 AM CST | Flash Flood Warning | JAN | Forrest | 3 hr |
| Mar 31, 7:42 AM CST | Flash Flood Warning | JAN | Jones | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.